Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 77, NWS Lake Charles, LA

May 15, 20087 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 15, 2008, 5:43 AM CDT for 7 parishes in Louisiana. It was in force for 47 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2008, 5:43 AM CDT (10:43 UTC)
Expired
May 15, 2008, 6:30 AM CDT
In force
47 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Acadia Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 6:05 AM CDTTSTM WND DMGChurch Point, LAA SHED WAS BLOWN INTO A HOUSE AND DESTROYED. REPORTED BY KATC-TV.
May 15, 6:15 AM CDTTORNADO 04 W Maurice, LAA TORNADO BEGAN SW OF HWY 92/HWY 343 INTERSECTION AND MOVED NORTHEAST. MOBILE HOME ON BLOCKS DESTROYED AND HOUSE MOVED OFF FOUNDATION NEAR START OF PATH. MINOR DAMAGE TO HOMES IN ADOLA SUBDIVISION. SEVERAL TREES AND POWER LINES BLOWN DOWN. ONLY EF0 DAMAGE NOTE
May 15, 6:18 AM CDTTORNADO 27 Ssw Scott, LATHIS IS A CONTINUATION OF THE TORNADO THAT BEGAN WEST OF MAURICE IN VERMILION PARISH. TORNADO CONTINUED NORTHEAST WITH MINOR DAMAGE TO HOMES AND TREES NOTED. THE TORNADO STRENGTHENED AS IT APPROACHED HWY 724/BREAUX RD CAUSING EF1/LOW-END EF2 DAMAGE. ONE HOME H
May 15, 6:18 AM CDTTORNADOMaurice, LATRAILER DEMOLISHED NEAR MAURICE. POSSIBLE TORNADO. REPORTED BY VERMILION PARISH SHERIFF OFFICE.
May 15, 6:25 AM CDTTSTM WND DMGKaplan, LASEVERAL TREES INCLUDING LARGE OAK TREES BLOWN DOWN IN AND AROUND KAPLAN.
May 15, 6:29 AM CDTTORNADOKaplan, LATWO HOMES WITH ROOFS BLOWN OFF. LARGE OAK TREES BLOWN DOWN. POSSIBLE TORNADO. REPORTED BY VERMILION PARISH SHERIFF OFFICE.
May 15, 6:30 AM CDTTSTM WND DMG1 S Kaplan, LASIDING AND SHINGLES BLOWN OFF HOME. WINDOWS BROKEN. SPOTTER MEASURED A WIND GUST OF 51 MPH.
May 15, 6:32 AM CDTTSTM WND DMG2 Se Kaplan, LAROOF BLOWN OFF A HOME ON JUDGE DOUCET ROAD. REPORTED BY VERMILION PARISH SHERIFF OFFICE.
May 15, 6:34 AM CDTTORNADO1 S Lafayette, LATRAINED SPOTTER REPORTS EXTENSIVE STRUCTURAL DAMAGE TO BUILDINGS IN OIL CENTER AREA OF LAFAYETTE. ROOF DAMAGE TO GENERAL MEDICAL CENTER WITH POWER POLES BROKEN AND LINES DOWN. WINDOWS BLOWN OUT OF BANK. NUMEROUS TREES DOWN IN AREA. POSSIBLE TORNADO.
May 15, 6:34 AM CDTTORNADO2 Sw Lafayette, LAROOFS BLOWN OFF OF HOMES. BARN DESTROYED. SHERIFF REPORTS 15 TO 17 HOMES SUSTAINED DAMAGE. POSSIBLE TORNADO.
May 15, 6:35 AM CDTTSTM WND DMG2 E Kaplan, LABACKYARD PLAYGROUND EQUIPMENT BLOWN DOWN AT RESIDENCE IN NUNEZ. REPORTED BY VERMILION PARISH SHERIFF OFFICE.
May 15, 6:35 AM CDTTSTM WND DMG2 Nw Scott, LAPOWER POLE PULLED OUT OF GROUND NEAR INTERSECTION OF INTERSTATE 10 AND HIGHWAY 724.
May 15, 6:35 AM CDTTORNADO 04 Ssw Lafayette, LAEF0 TORNADO TOUCHED DOWN JUST WEST OF AMBASSADOR CAFFERY PKWY/SETTLERS TRACE BLVD INTERSECTION IN LAFAYETTE AND MOVED NORTHEAST THROUGH THE BEAULLIEU PLACE AND RIVER RANCH SUBDIVISIONS. SCATTERED TREES WERE BLOWN DOWN WITH MINOR DAMAGE TO SOME HOMES. PATH LENG
May 15, 6:35 AM CDTTORNADO 08 Sw Abbeville, LAEF0 TORNADO BEGAN IN THE THEALL COMMUNITY AND MOVED EAST CROSSING THE HWY 82/HWY 690 INTERSECTION. TORNADO THEN MOVED EAST ALONG HWY 690 AND STRUCK THE GRAND ISLE SHIPYARD NORTH OF THE BANCKER COMMUNITY. NUMEROUS TREES WERE BLOWN DOWN AND DAMAGED ALONG THE PAT
May 15, 6:38 AM CDTTSTM WND DMGLafayette, LAMULTIPLE TREES AND POWERLINES DOWN THROUGHOUT THE CITY. PARTS OF TIN ROOFS BLOWN OFF OF BUILDINGS.
May 15, 6:40 AM CDTTORNADO 11 S Lafayette, LAEF1 TORNADO BEGAN SW OF COLLEGE RD/BENDEL RD INTERSECTION AND MOVED NORTHEAST ACROSS OIL CENTER AREA OF LAFAYETTE. SEVERAL BUILDINGS HAD SIGNIFICANT ROOF DAMAGE WITH DEBRIS FROM ROOFS KNOCKING OUT WINDOWS IN NEIGHBORING BUILDINGS. TREES AND POWER POLES WERE DO
May 15, 6:40 AM CDTTORNADO7 Sw Abbeville, LADAMAGE TO TREES AND BUILDINGS BETWEEN PERRY AND ESTHER IN THE MOUTON COVE AREA. POSSIBLE TORNADO. REPORTED BY KATC-TV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 4:16 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2008-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2367 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2008-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2367 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 151045
SVRLCH
LAC001-023-053-055-097-099-113-151130-
/O.NEW.KLCH.SV.W.0077.080515T1043Z-080515T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
543 AM CDT THU MAY 15 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
   THIS INCLUDES ARNAUDVILLE...
  LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
   THIS INCLUDES...SCOTT...LAFAYETTE...CARENCRO...
  NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
   THIS INCLUDES BREAUX BRIDGE...
  ACADIA PARISH IN SOUTHWEST LOUISIANA...
   THIS INCLUDES...RAYNE...MERMENTAU...IOTA...CROWLEY...  
  EASTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...
   THIS INCLUDES...KLONDIKE...GRAND CHENIER...
  SOUTHEASTERN JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
   THIS INCLUDES...LAKE ARTHUR...JENNINGS...
  VERMILION PARISH IN SOUTHWEST LOUISIANA...
   THIS INCLUDES...PECAN ISLAND...INTRACOASTAL CITY...ABBEVILLE...

* UNTIL 630 AM CDT

* AT 538 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES NORTH OF IOTA TO 9 MILES SOUTHWEST OF LAKE ARTHUR TO 8
  MILES WEST OF GRAND CHENIER...OR ALONG A LINE EXTENDING FROM BASILE
  TO 9 MILES EAST OF LACASSINE NATIONAL WILDLIFE REFUGE TO 8 MILES
  WEST OF GRAND CHENIER...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GRAND CHENIER BY 550 AM CDT...
  GUEYDAN BY 555 AM CDT...
  CROWLEY BY 600 AM CDT...
  CHURCH POINT AND ROCKEFELLER WILDLIFE RANGE BY 605 AM CDT...
  DUSON BY 610 AM CDT...
  SUNSET...GRAND COTEAU AND KAPLAN BY 615 AM CDT...
  LAFAYETTE BY 620 AM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SOUTHWEST LOUISIANA. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2969 9293 2970 9294 2972 9298 2977 9316
      2978 9317 2999 9283 3049 9256 3048 9224
      3042 9182 2986 9204 2959 9246
TIME...MOT...LOC 1043Z 281DEG 39KT 3045 9247 2997 9272
          2978 9305

$$

SHAMBURGER
1 follow-up statement
000 
WWUS54 KLCH 151119
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 AM CDT THU MAY 15 2008

LAC053-151128-
/O.CAN.KLCH.SV.W.0077.000000T0000Z-080515T1130Z/
JEFFERSON DAVIS LA-
618 AM CDT THU MAY 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON DAVIS
PARISH IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 AM CDT THURSDAY MORNING FOR SOUTHWESTERN LOUISIANA AND
SOUTHEAST TEXAS.

LAT...LON 2970 9293 3048 9224 3042 9182 2986 9204
      2959 9246
TIME...MOT...LOC 1118Z 281DEG 39KT 3042 9208 2991 9235
          2965 9258

$$

LAC001-023-055-097-099-113-151130-
/O.CON.KLCH.SV.W.0077.000000T0000Z-080515T1130Z/
ST. LANDRY LA-CAMERON LA-LAFAYETTE LA-VERMILION LA-ACADIA LA-
ST. MARTIN LA-
618 AM CDT THU MAY 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHWESTERN ST. MARTIN...EASTERN ACADIA...VERMILION...
LAFAYETTE...EASTERN CAMERON AND SOUTH CENTRAL ST. LANDRY PARISHES...

AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SUNSET TO 8 MILES NORTHWEST OF FORKED ISLAND TO 9
MILES EAST OF ROCKEFELLER WILDLIFE REFUGE...OR ALONG A LINE EXTENDING
FROM 6 MILES EAST OF CHURCH POINT TO 15 MILES WEST OF PECAN 
ISLAND...MOVING EAST AT 45 MPH.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  SCOTT...PECAN ISLAND...MEAUX AND MAURICE BY 625 AM CDT...
  MILTON...ARNAUDVILLE...ABBEVILLE AND BROUSSARD BY 630 AM CDT...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2970 9293 3048 9224 3042 9182 2986 9204
      2959 9246
TIME...MOT...LOC 1118Z 281DEG 39KT 3042 9208 2991 9235
          2965 9258

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:36 AM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, May 15, 1:36 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
136 AM CDT THU MAY 15 2008

.DISCUSSION...QUICK UPDATE TO FORECAST TO INCLUDE NEW TORNADO
WATCH ISSUED FOR THE TEXAS LAKES AREA INTO CENTRAL LOUISIANA UNTIL
10 AM. BOW ECHO WITH WELL DEFINED MARC SIGNATURE CURRENTLY HEADING
JUST A HAIR NORTH OF DUE EAST THROUGH TRINITY COUNTY WILL BE A
CLOSE CALL...AND MAY SKIRT JUST NORTH OF TYLER...NEWTON...AND
JASPER COUNTIES. MEANWHILE...A DEFINITE UPTICK IN CONVECTIVE
ACTION NOTED OVER THE PAST HOUR. CELL THAT DEVELOPED RAPIDLY
SOUTH OF GALVESTON ISLAND HEADING NORTHEAST TOWARD SABINE
LAKE...AND MAY IMPACT FAR SOUTHEAST JEFFERSON COUNTY BEFORE
HEADING INTO WESTERN CAMERON PARISH. OTHER UPDRAFTS ARE GOING UP
AROUND THIS CELL AND FARTHER NORTH INTO EASTERN TEXAS AS WELL.
UPDATED ZFP AND WCN ALREADY SENT.

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 10 AM CDT THIS MORNING FOR LAZ027-028-030.

TX...TORNADO WATCH UNTIL 10 AM CDT THIS MORNING FOR TXZ180>182-201.

GM...SCEC ALL MARINE ZONES.

&&

13
Hazardous weather outlook, May 14, 6:03 AM CDT, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
603 AM CDT WED MAY 14 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-151115-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
603 AM CDT WED MAY 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWER AND THUNDERSTORM CHANCES WILL INCREASE TODAY AS SEVERAL
SHORTWAVES MOVE OVER THE AREA IN SOUTHWESTERLY FLOW ALOFT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA TODAY AND TONIGHT. THE PRIMARY THREATS FROM ANY
SEVERE STORMS THAT DEVELOP WOULD BE LARGE HAIL AND DAMAGING
WINDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT.

IN ADDITION...DEEP MOISTURE OVER THE AREA WILL RESULT IN THE
POTENTIAL FOR SOME STORMS TO PRODUCE HEAVY RAINS. LOCALIZED
FLOODING COULD BE POSSIBLE...ESPECIALLY IN URBAN AREAS AND WHERE
TRAINING STORMS OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY
INTO THURSDAY NIGHT...UNTIL A COLD FRONT MOVES THROUGH THE AREA
LATE THURSDAY NIGHT INTO FRIDAY MORNING.

THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE THURSDAY AND
THURSDAY NIGHT...AS WILL THE CHANCE FOR LOCALLY HEAVY RAINFALL.

DRY WEATHER WILL RETURN BEHIND THE FRONT AND THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH THURSDAY NIGHT.

13

In the hours before

Local storm report, May 15, 2:38 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     MARINE TSTM WIND 1 S SEA RIM STATE PARK  29.67N 94.05W
05/15/2008  M55.00 MPH       GMZ450             TX   BUOY

            MEASURED WIND GUST TO 48 KNOTS.

&&

13
Special weather statement, May 15, 3:00 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
300 AM CDT THU MAY 15 2008

LAZ041-042-051-052-150900-
CAMERON LA-VERMILION LA-JEFFERSON DAVIS LA-CALCASIEU LA-
300 AM CDT THU MAY 15 2008

..SIGNIFICANT WEATHER ALERT FOR CAMERON...VERMILION...JEFFERSON DAVIS
AND CALCASIEU PARISHES UNTIL 400 AM CDT...

AT 256 AM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 9
MILES EAST OF GRAND LAKE TO 10 MILES SOUTHWEST OF JOHNSON
BAYOU...MOVING EAST AT 38 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  BELL CITY BY 315 AM CDT
  CONSTANCE BEACH BY 320 AM CDT
  HAYES BY 325 AM CDT
  HOLLY BEACH BY 330 AM CDT
  FORKED ISLAND BY 330 AM CDT
  CAMERON BY 345 AM CDT
  LACASSINE NATIONAL WILDLIFE REFUGE...KLONDIKE...RUTHERFORD BEACH
  AND CREOLE BY 400 AM CDT

VERY FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS.  IN
ADDITION...GUSTY WINDS UP TO 40 MPH AND BRIEF TORRENTIAL RAINFALL
WILL BE POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

SHAMBURGER
Local storm report, May 15, 4:38 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
438 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     TSTM WND DMG     DEWEYVILLE              30.31N 93.76W
05/15/2008                   NEWTON             TX   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT THE COUNTY. REPORTED BY NEWTON
            COUNTY SHERIFF OFFICE.

&&

SHAMBURGER
Local storm report, May 15, 4:53 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 AM     TSTM WND DMG     W DERIDDER              30.85N 93.29W
05/15/2008                   BEAUREGARD         LA   LAW ENFORCEMENT

            TRAILER OVERTURNED JUST WEST OF DE RIDDER.

&&

13
Local storm report, May 15, 5:03 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
503 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 AM     TSTM WND DMG     1 N DEQUINCY            30.46N 93.44W
05/15/2008                   CALCASIEU          LA   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 27 JUST NORTH OF DEQUINCY. REPORTED
            BY DEQUINCY PD.

&&

SHAMBURGER
Local storm report, May 15, 5:23 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
523 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     TSTM WND GST     7 S LAKE CHARLES        30.11N 93.20W
05/15/2008  M50 MPH          CALCASIEU          LA   OFFICIAL NWS OBS

            50 MPH WIND GUST MEASURED AT LAKE CHARLES REGIONAL
            AIRPORT ASOS.

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 1:08 AM CDTSpecial Marine WarningLCH67 min
May 15, 2:14 AM CDTSpecial Marine WarningLCH61 min
May 15, 3:41 AM CDTSpecial Marine WarningLCH64 min
May 15, 4:06 AM CDTSevere Thunderstorm WarningLCHRapides, Vernon39 min
May 15, 4:15 AM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu45 min
May 15, 4:41 AM CDTSevere Thunderstorm WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Vernon64 min
May 15, 4:58 AM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis47 min
May 15, 4:59 AM CDTTornado WarningLCHCameron, Vermilion31 min
May 15, 5:28 AM CDTTornado WarningLCHAcadia, Vermilion19 min
May 15, 5:58 AM CDTSpecial Marine WarningLCH62 min
May 15, 6:13 AM CDTTornado WarningLCHLafayette, Vermilion32 min
May 15, 6:15 AM CDTTornado WarningLCHVermilion30 min
May 15, 6:29 AM CDTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Landry, Saint Martin, St. Mary, Vermilion76 min
May 15, 6:33 AM CDTTornado WarningLCHLafayette, Saint Landry, Saint Martin27 min
May 15, 6:38 AM CDTTornado WarningLCHVermilion21 min
May 15, 6:48 AM CDTSpecial Marine WarningLCH87 min
May 15, 7:14 AM CDTAreal Flood AdvisoryLCHAcadia, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary and 1 more3 hr
May 15, 7:19 AM CDTAreal Flood AdvisoryLCHCalcasieu, Cameron3 hr
May 15, 7:45 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary16 min
May 15, 6:53 PM CDTRiver Flood WarningLCHLafayette, Vermilion9 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.